Drug alert: confirmed presence of fentanyl in Greater Sudbury by Health Canada

Shutterstock

There are multiple reports of fentanyl, sometimes referred to as “fetty” circulating in Greater Sudbury.

  • “Fetty” is a white powdery substance that may be mistaken for crack / cocaine, and might be cut or mixed with other substances, including fentanyl.
  • Use of these substances may lead to increased risk of overdose.
  • Multiple doses of naloxone may be needed to reverse an opioid overdose.
  • Overdoses can be fatal. An overdose occurs when a person uses more of a substance, or combination of substances, than their body can handle.

Prevent overdoses / save lives:

  • Avoid using drugs when you are alone. If this is not possible, ask a friend to check in on you.
  • When using drugs with a friend, do not use at the same time.
  • When switching substances or if you have not used in a while, start with a lower dose.
  • Carry a naloxone kit.
  • Use multiple doses of naloxone as needed.
  • Call 911 if you suspect an overdose.
  • Avoid mixing drugs, including prescribed, over the counter and illegal drugs.
  • Avoid drinking alcohol while using other drugs.

Overdose symptoms include:

  • blue lips or nails
  • dizziness and confusion
  • the person can’t be woken up
  • choking, gurgling or snoring sounds
  • slow, weak or no breathing
  • drowsiness or difficulty staying awake